Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
justwantittogoaway

Generic Benzaclin not working? AM I CRAZY?

Recommended Posts

I used to have Moderate to severe acne. Tried evert OTC product. My mom always told me "oh it will go away." or "its not that bad" or "all they would do is put you on the pill" so she never would take me to the derm. But MY BROTHER ended up getting to go, and got prescribed tarozac and benzaclin. He said the benzaclin hurt so he would never use it. But I would. I started using benzaclin in march 2009 and by summer had PERFECT skin. I was a nazi about following my regimen (neutrogena cleanser followed by cerave moisturizer in the morning, and cerave cleanser, benzaclin and moisturizer at night). I had great skin. Till march..when i had alot of personal problems..and started getting Inconsistent. Falling asleep without washing at night. But still my skin stayed pretty clear.

A couple weeks ago I went to get my refill of Benzaclin, and was sold the generic instead. My benzaclin was a pump bottle, and cost $65 (not to great for a student on a budget...) and the generic is just a little jar that's $15! I couldnt believe my good fortune!

So I've been using it...and Im..breaking out again in the t zone..nothing RED, but i can tel there's zits there. Its making me self conscious again. Now Im wondering, is this from not being faithful to my regiment..Or is it possible the generic of benzaclin doenst work like the original? AM I CRAZY?!

Edited by justwantittogoaway
Link to comment
Share on other sites

Hmm...I've been using the generic Benzaclin since January and I don't think it ever broke me out. It has actually kept me pretty clear...well my back and chest at least. I still get hormonal breakouts. I'm trying to wean myself off of the Benzaclin actually...because I've used it for 4 years...and I'm SOO tired of putting it on in the morning and at night...it's a pain in the you know what when I have to travel and take it with me...and it has made my back, chest, and face really white...I'm naturally light skinned...but I'm really white from the benzaclin...those body parts never even tan or anything. I haven't used it on my back/chest in almost 2 weeks..and so far so good..but I'm sure it'll take more time than that to see what happens.

But anyway, you may wanna talk to your doctor about it or something...I never broke out from it!

Link to comment
Share on other sites

I have used the generic for a month and I have noticed more little partial pimples than with the name brand. It is pretty good, and I personally will have to deal with it bc the DAW is too exp now that theres a dame generic! Stupid insurance rules. Sigh *it SEEMS to be better than what I was using before the benzaclin tho* I need to rmember that. I super miss the PUMP though.

Link to comment
Share on other sites

You're not crazy. I found that the generic was less effective than the name brand, too. It seems grittier, which makes me think it doesn't penetrate as well.

Link to comment
Share on other sites

That totally happened to me too was using benzaclin religiously and went to refill my prescription got the generic and was excited since it was significantly cheaper but it didn't work I was breaking out not my normal big cyclic acne but small whiteheads I still had acne!!!! Not cool, went back to my dermatologist and told him and he said that although it's the sane ingredients they alter the base for the generic????? Crazy!!! Hope this helps

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×